Mathematical Research Letters

Volume 12 (2005)

Number 6

Normalization of ideals and Briançon–Skoda numbers

Pages: 827 – 842

DOI: http://dx.doi.org/10.4310/MRL.2005.v12.n6.a5

Authors

Claudia Polini (University of Notre Dame)

Bernd Ulrich (Purdue University)

Wolmer V. Vasconcelos (Rutgers University)

Abstract

We establish bounds for the coefficient $\overline{e}_1(I)$ of the Hilbert function of the integral closure filtration of equimultiple ideals. These values are shown to help control all algorithmic processes of normalization that make use of extensions satisfying the condition $S_2$ of Serre.

Full Text (PDF format)